Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 6, 2001, 5:13 PM EDT for Campbell County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2001, 5:13 PM EDT (21:13 UTC)
- Expired
- May 6, 2001, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:25 PM EDT | Thunderstorm Wind | Grantsboro, TN | Several trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 062113 SVRMRX TNC013-062215- /NEW.KMRX.SV.W.0060.062113-062215/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 513 PM EDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN EAST TENNESSEE * UNTIL 615 PM EDT * AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF JACKSBORO...OR 8 MILES SOUTH OF LA FOLLETTE...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSBORO AROUND 520 PM EDT 6 MILES EAST OF CARYVILLE AROUND 525 PM EDT LA FOLLETTE AROUND 530 PM EDT FINCASTLE AROUND 540 PM EDT WHITE OAK AROUND 605 PM EDT JELLICO AROUND 610 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3624 8423 3625 8402 3656 8398 3659 8424
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:40 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 6, 2:40 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 240 PM EDT SUN MAY 6 2001 STORMS FIRING THIS AFTERNOON...PRIMARILY OVER THE SMOKIES AND SRN MTNS...AND ALSO ALONG EASTERN EDGE OF THE PLATEAU. THIS IS GENERALLY ALONG THE AXIS OF BEST INSTABILITY...ALTHO ANOTHER MOST UNSTABLE AREA IS NE TIP OF TN INTO SWRN VA. STORMS ARE MOVING SLOWLY N... AND HAVE POTENTIAL TO AFFECT MUCH OF THE TN VALLEY COUNTIES THIS EVENING. I WILL RUN 30-40% POPS...WORDED AS MAINLY THIS EVENING... AND ADD SCATTERED AREAL COVERAGE QUALIFIER. ONE STORM BRIEFLY PULSED OVER REMOTE PARTS OF BLOUNT COUNTY...OTHERWISE MOST FOLKS SHOULD WELCOME THESE RAINS. MONDAY-TUESDAY...OLD FRONTAL BOUNDARY LINES UP AS A WARM FRONT... N TO S ACROSS WRN COUNTY WARNING AREA...SO WENT HIGHER CHANCE POPS THOSE SECTIONS MONDAY. CONTINUED JUST SLIGHT CHANCE POPS MONDAY FOR SWRN VA/EXTREME NE TN ZONES. OTHERWISE...FAVORED THE MESO-ETA /ETA MODELS FOR THESE PERIODS...SO UNDERCUT THE HIGHER FAN/MAV POPS...UNTIL TUESDAY WHEN UPPER RIDGE SHIFTS EAST AS UPPER TROF AND ASSOCIATED COLD FRONT ENTER WEST HALF OF TN. WITH RIDGE SLOWLY EXITING...I DID NOT LIMIT CONVECTION TO JUST DIURNAL FOR 3RD/4TH PERIODS. MAV/FAN TEMPS APPEARED TOO COOL GENERALLY ALL PERIODS...SO MY NUMBERS BELOW ARE MORE IN LINE WITH THE FWC MOS. CHA 62/77/60/74/54 40/50/40/60 TYS 61/73/58/72/52 30/30/40/50 TRI 57/71/53/71/49 30/20/30/50 OQT 60/72/58/71/51 30/30/40/50 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
In the hours before
Local storm report, May 6, 4:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
419 PM EDT SUN MAY 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MORRISTOWN TN WIND DAMAGE
05/06/01 HAMBLEN TREES DOWN THROUGHOUT MOST
OF COUNTY. REPORTED BY
DISPATCH.Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.